Takotsubo Syndrome in a Rheumatoid Arthritis Patient Under Tofacitinib: A Case Report

We describe a case of a 57-year-old white woman treated for rheumatoid arthritis (RA) with tofacitinib 10mg daily (started one year ago) and prednisolone 5mg daily. She presented to the emergency department with a tight squeezing chest pain and shortness of breath for 7h and the clinical evaluation revealed regional systolic dysfunction of the left ventricle, mimicking a myocardial infarction, in the absence of angiographic evidence of obstructive coronary artery disease or acute plaque rupture. All changes were transient and resolved completely within 4 days. The diagnosis of Takotsubo cardiomyopathy (TKM) was established. This is, as far as we know, the first report of a case of TKM in a RA patient taking tofacitinib. Although the association has not been previously described and the precise cause cannot be identified in this patient, the association with tofacitinib should be considered given the etiopathogenic rationale and the absence of any other identifiable cause.

as reported in: Reumatol Clin. 2021 Aug 17 [Epub ahead of print]